Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 100, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 25, 2009, 3:20 AM EDT for 7 counties in Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2009, 3:20 AM EDT (07:20 UTC)
- Expired
- Jul 25, 2009, 4:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Brown County, IN, Greene County, IN, Johnson County, IN, Lawrence County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 2:26 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:50 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 25, 1:50 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 150 AM EDT SAT JUL 25 2009 .AVIATION...DISCUSSION FOR 25/0600Z TAFS TSRA COMPLEX ACROSS IL LOOKS TO IMPACT AT LEAST THE WESTERN SITES OVERNIGHT. INSTABILITY IS WEAKER ACROSS ERN SITES SO THE ACTIVITY MAY DIMINISH BEFORE IT GETS THERE. WILL INCLUDE A TEMPO AT LAF/HUF WITH VCTS ELSEWHERE. OTHERWISE MID AND HIGH CLOUDS FROM THE STORMS PLUS INCREASING WINDS AHEAD OF A COLD FRONT SHOULD KEEP MOST FOG AT BAY. COLD FRONT WILL PASS ACROSS SITES DURING THE LATE MORNING AND EARLY AFTERNOON. THIS WILL KEEP THREAT OF SCT CONVECTION AROUND SO HAVE KEPT CB/VCTS MENTION DURING THAT PERIOD. OUTSIDE OF STORMS EXPECT VFR CONDS WITH WIND SHIFT BEHIND FRONT. && .DISCUSSION... FOCUS THIS TIME AROUND WL BE ON TIMING/CVRG OF TRWS TNGT AND TOMORROW ALONG WITH PSBL SVR WEATHER TOMORROW. SFC ANLYS EARLY THIS PM HAD HIGH PRES ACRS THE FA AND A CD FNT FM NERN MN TO SRN SD. ALOFT...THERE WAS A RIDGE ACRS THE GT BASIN...NW FLOW ACRS THE OH VLY AND AN UPR LOW ACRS WRN ONT. FINALLY...VSBL PIX WERE SHOWING SOME SCT CU DEVELOPING ACRS THE FA...AND TEMPERATURES HAVE RISEN TO THE LOWER 80S. MODELS IN PRETTY GOOD AGREEMENT ON BRINGING THE CD FNT TO ABOUT A CHI-STL LINE BY 12Z SATURDAY...A FWA-IND-LWV LINE BY 18Z AND OUT OF THE SERN FA BY 00Z SUNDAY. BASED ON 700MB OMEGA AND MN LVL RH FIELDS...THE SHOWERS SHOULD HOLD OFF UNTIL AFT 06Z TNGT ACRS ALL BUT THE XTRM NWRN CWA AS HAS BEEN ADVERTISED. ACTIVITY WL THEN SPREAD SE ACRS CNTRL INDIANA OVERNGT WITH GOOD CHC POPS STILL LOOKING GOOD NW TAPERING OFF TO SLGT CHC POPS SE. MODEL SOUNDING CAPES IN EXCESS OF 2000 J/KG THROUGH THE NGT WITH STG WAA...40 KT 850 JET SPREADING ACRS CNTRL INDIANA. TOMORROW...CVRG OF TRWS WL INCRS AS FNT SPREADS ACRS. WL CONTINUE WITH GOOD CHC TO LIKELY POPS. PREFER MORE REALISTIC GFS POPS AS NAM LOOKS TO LOW IN THE W. BEST CHC OF SVR WL BE ACRS THE SERN HALF OF OUR FA DURING THE AFTERNOON...BASICALLY ALONG AND E OF THE 18Z FRONTAL POSITION AND WHERE MUCAPES ARE FORECASTED TO EXCEED 3000 J/KG. SHEAR IS MARGINAL WITH LITTLE TURNING BUT 30 KTS FM THE SFC-500 MB. COULD SEE LARGE HAIL WITH WBZS DROPPING TO AROUND 10K FT BY AFTERNOON...BUT MORE LIKELY DAMAGING WINDS. COULD ALSO BE HEAVY RAIN WITH PRECIP H20 VALUES IN EXCESS OF 1.50 IN. UPR LOW WL FOLLOW THE CD FNT AND DRIFT ACRS THE UPR GT LKS ON SATURDAY BEFORE MOVING INTO THE SRN TIP OF HUDSON BAY BY 12Z MON. WITH THE UPR LOW TO THE N...WL KEEP SMALL POPS IN THROUGH SUNDAY...BUT THEN LOOKS LIKE A DRY FCST SUN NGT THROUGH MON NGT AS HIGH PRES BUILDS IN. THE EXTENDED LOOKS WET AS A SLOW MOVING CD FNT LOOKS TO BE MOVING IN MID TO LATE WEEK. MOS TEMPS ARE PRETTY CLOSE AND APPEAR REASONABLE BASED ON EXPECTED CLOUD COVER...LOW LVL THERMAL PROGS AND FROPA TIMING. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS/JP PUBLIC...MK
Hazardous weather outlook, Jul 25, 2:35 AM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 AM EDT SAT JUL 25 2009 INZ021-029>031-036>039-045-046-260645- CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-PUTNAM-HENDRICKS- 235 AM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TONIGHT. HEAVY RAIN AND FREQUENT LIGHTNING ARE THE PRIMARY THREATS...HOWEVER AN ISOLATED SEVERE THUNDERSTORM OR TWO WITH DAMAGING WINDS AS THE PRIMARY THREAT CANNOT BE RULED OUT. SEVERE WEATHER THREAT WILL DIMINISH BY DAYBREAK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A QUICK MOVING COLD FRONT WILL CROSS THE AREA ON SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. THE BEST CHANCE WILL BE THROUGH NOON ON SATURDAY. CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. ADDITIONAL THUNDERSTORMS WILL OCCUR ON TUESDAY THROUGH THURSDAY. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED...HOWEVER CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR CURRENT WEATHER CONDITIONS AND ARE ASKED TO RELAY REPORTS TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ040>042-047>049-054>057-063>065-071-072-260645- MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-MORGAN-JOHNSON- SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 235 AM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SEVERE WEATHER IS NOT EXPECTED...WITH CLOUD TO GROUND LIGHTNING STRIKES REMAINING THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A QUICK MOVING COLD FRONT WILL CROSS THE AREA ON SATURDAY. THUNDERSTORMS ARE EXPECTED SATURDAY AHEAD OF THE FRONT. THERE IS A SLIGHT RISK OF SEVERE WEATHER ALONG AND SOUTH OF A LINE FROM MUNCIE TO INDIANAPOLIS TO SULLIVAN. DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN WILL BE THE PRIMARY THREATS. CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. ADDITIONAL THUNDERSTORMS WILL OCCUR TUESDAY THROUGH THURSDAY. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED...HOWEVER CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTINUE MONITORING THE UPCOMING WEATHER SITUATION FOR FURTHER INFORMATION. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-035-043-044-051>053-060>062-067>070-260645- WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-SULLIVAN-GREENE- MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE- 235 AM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. THERE IS A RISK FOR SEVERE WEATHER...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...STORMS WILL BE CAPABLE OF HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT OF SEVERE WEATHER WILL END BY DAYBREAK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A QUICK MOVING COLD FRONT WILL CROSS THE AREA ON SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. THE BEST CHANCE WILL BE THROUGH NOON ON SATURDAY. CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. ADDITIONAL THUNDERSTORMS WILL OCCUR ON TUESDAY THROUGH THURSDAY. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED...HOWEVER CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR CURRENT WEATHER CONDITIONS AND ARE ASKED TO RELAY REPORTS TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) LJ
In the hours before
Special weather statement, Jul 25, 2:00 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 AM EDT SAT JUL 25 2009 INZ028-035-043-044-051-250700- FOUNTAIN-PARKE-VERMILLION-VIGO-WARREN- 200 AM EDT SAT JUL 25 2009 ...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHEASTERN WARREN... NORTHERN VIGO...PARKE AND VERMILLION COUNTIES UNTIL 300 AM EDT/200 AM CDT/... AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR PERRYSVILLE...OR 12 MILES SOUTHEAST OF DANVILLE...AND MOVING SOUTHEAST AT 50 MPH. WHEN THUNDER ROARS...GO INDOORS WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. * THIS STORM WILL BE NEAR... LODI AROUND 205 AM EDT... KINGMAN AROUND 210 AM EDT... TURKEY RUN STATE PARK AROUND 215 AM EDT... MARSHALL AROUND 220 AM EDT... PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:03 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 57 min |
| Jul 25, 2:17 AM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Sullivan, Vermillion, Vigo | 43 min |
| Jul 25, 2:25 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Parke, Putnam | 50 min |
| Jul 25, 2:52 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Owen, Putnam, Sullivan and 1 more | 38 min |
| Jul 25, 3:32 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin, Sullivan | 57 min |
| Jul 25, 3:43 AM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.